Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 16, 2017, 3:31 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 17, 2017, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2017, 3:31 AM MST (10:31 UTC)
- In effect from
- Nov 17, 2017, 11:00 AM MST
- Expired
- Nov 17, 2017, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WWUS75 KFGZ 161031 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 331 AM MST Thu Nov 16 2017 AZZ004>007-009>017-039-040-170015- /O.NEW.KFGZ.WI.Y.0033.171117T1800Z-171118T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 331 AM MST Thu Nov 16 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 6 PM MST Friday. * TIMING...Winds will increase in speed throughout the day on Friday. Gusty winds will develop by late morning and will continue through the early evening hours. * WINDS...Southwest winds at 30 to 35 mph with gusts over 45 mph. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. There is the potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
154 WWUS75 KFGZ 161855 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1155 AM MST Thu Nov 16 2017 AZZ004>007-009>017-039-040-170300- /O.CON.KFGZ.WI.Y.0033.171117T1800Z-171118T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1155 AM MST Thu Nov 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... * TIMING...On Friday, gusty winds will develop by late morning and will continue through the early evening hours. * WINDS...Southwest winds sustained at 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. There is the potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ 41
296 WWUS75 KFGZ 170139 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 639 PM MST Thu Nov 16 2017 AZZ004>007-009>017-039-040-171400- /O.CON.KFGZ.WI.Y.0033.171117T1800Z-171118T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 639 PM MST Thu Nov 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... * TIMING...On Friday, gusty winds will develop by late morning and will continue through the early evening hours. * WINDS...Southwest winds sustained at 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. There is the potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
186 WWUS75 KFGZ 171115 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 415 AM MST Fri Nov 17 2017 AZZ004>007-009>017-039-040-180100- /O.CON.KFGZ.WI.Y.0033.171117T1800Z-171118T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 415 AM MST Fri Nov 17 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...Today, gusty winds will develop by late morning and will continue through the early evening hours. * WINDS...Southwest winds sustained at 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. There is the potential for localized blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
537 WWUS75 KFGZ 180053 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 553 PM MST Fri Nov 17 2017 AZZ004>007-009>017-039-040-180200- /O.EXP.KFGZ.WI.Y.0033.000000T0000Z-171118T0100Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 553 PM MST Fri Nov 17 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Wind speeds will generally decrease below advisory thresholds this evening, and the Wind Advisory will expire at 6 pm MST. However, winds will remain breezy as a cold front moves through the area this evening. A few local spots may see wind gusts near 40 mph through about 10 pm MST before decreasing. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 15, 8:47 PM MST, 6 hours 44 minutes earlier.
Area forecast discussion, Nov 15, 8:47 PM MST, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 847 PM MST Wed Nov 15 2017 .SYNOPSIS...An approaching cold front will produce increased southwesterly winds Thursday and Friday. Behind the front, look for the colder overnight temperatures on Saturday and Sunday. && .DISCUSSION...Look for skies to become mostly clear across northern Arizona as the night progresses. Otherwise, light winds and seasonably mild overnight temperatures are in store. The current forecast is right on target. Enjoy another excellent evening. The main story over the next few days will be an approaching cold front which will bring increased southwesterly winds, a chance of light precipitation, and cooler temperatures to the region. Ahead of the front, southwesterly winds will increase Thursday and Friday with the strongest winds over the higher terrain Friday. Wind advisories may be necessary for areas along and north of the Mogollon Rim. There is a chance of light precipitation with the front late Thursday into early Friday with areas north of I-40 most likely to see any precipitation. Behind the front, cooler and much drier air will filter into the region with the coldest lows of the season likely this weekend. Near normal high temperatures Saturday will rebound to above normal values by early next week. Model guidance continues to advertise the potential for another disturbance to move near the area in the Monday-Tuesday timeframe, but confidence remains low on the exact track of this feature and any impacts on northern Arizona. && .AVIATION...For the 06Z package...Look for VFR conditions over the next 24 hours under scattered to broken high clouds. Light winds overnight. Stronger winds will develop by midday Thursday with southwest winds 10-20 kt gusting 25-30 kt. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Southwesterly afternoon breezes will increase over the next two days with the strongest winds occurring Friday, greatest along and north of the Mogollon Rim. Temperatures will cool Friday to near normal values. Very light precipitation amounts are possible Thursday night and Friday morning, mainly along and north of Interstate 40. Saturday through Monday...Behind the front, near normal temperatures will continue on Saturday before returning to above normal values late in the weekend and into early next week. Otherwise, dry air and weaker winds can be expected through the period. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum/TPS AVIATION...McCollum/TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.